Illinois, 2007Tornadoes in Illinois, May 4, 2007
May 4, 2007 · NWS LSX · 3 events in 2 counties and zones
A strong low pressure system that caused rain across the area the previous 3 days finally lifted northeast. As it did, scattered thunderstorms developed, a few of which formed weak tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system that caused rain across the area the previous 3 days finally lifted northeast. As it did, scattered thunderstorms developed, a few of which formed weak tornadoes. These cold-air type tornadoes lasted for only a few minutes and produced no damage. However, they were seen by many people and one was filmed by a local television station traffic helicopter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 4, 1:47 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, May 4, 1:47 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT FRI MAY 4 2007
.DISCUSSION...
UPPER LOW IS SLOWLY MOVING ACROSS SE MISSOURI AND INTO SW
ILLINOIS THIS AFTERNOON AS WARM FRONT LIFTS NORTH ACROSS THE
CENTRAL PORTION OF THE CWA. NUMEROUS SHOWERS AND THUNDERSTORMS
FORMING ALONG THE FRONT AS BROKEN CEILINGS HAVE ALLOWED
TEMPERATURES TO RISE INTO THE LOWER AND MIDDLE 70S SOUTH OR WEST
OF THE FRONT. MEANWHILE...AREA OF RAIN WITH EMBEDDED CONVECTION
CONTINUES TO ROTATE NORTH AND WEST WITH UPPER LEVEL LOW. ALL IN
ALL...ANOTHER VERY WET DAY.
THE UPPER LEVEL LOW/WAVE SHOULD CONTINUE EAST TONIGHT...WITH A
DECREASE IN COVERAGE AND INTENSITY OF RADAR ECHOES WITH LOSS OF
DAYTIME HEATING. IF SKIES CAN CLEAR ACROSS CENTRAL MISSOURI THIS
EVENING...LOCALLY DENSE FOG FORMATION WILL BE LIKELY OVERNIGHT IN
THE LOW LYING AREAS DUE TO A SATURATED ATMOSPHERE AT LOW LEVELS.
WILL MENTION PATCHY FOG IN THE ZONES AND ALERT ONCOMING SHIFT OF
THIS POSSIBILITY.
UPPER LEVEL RIDGE BUILDS ACROSS THE CWA ON SATURDAY AND SUNDAY
WITH PARTLY CLOUDY SKIES AND WARMER TEMPERATURES EXPECTED AS 850MB
TEMPERATURES RISE. HAVE KEPT SLIGHT CHANCES FOR THUNDERSTORMS BOTH
SATURDAY AND SUNDAY AFTERNOON AS LOW LEVEL MOISTURE REMAINS AND
DAYTIME HEATING WILL ALLOW SUFFICIENT INSTABILITY FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON HOURS.
MODELS CONTINUE TO SHOW BROAD CONVERGENCE ZONE ACROSS THE CWA AS
MOIST FLOW FROM THE GULF BATTLES WITH DRY INTRUSION FROM THE EAST.
THIS FEATURE COULD HELP INTIATIATE OR FOCUS CONVECTION. AM NOT
EXPECTING ANY WIDESPREAD SEVERE WEATHER...ALTHOUGH SOME PENNY SIZE
HAIL OR 60 MPH WIND GUSTS WITH THE STRONGEST CELLS WOULD NOT
SURPRISE ME. GIVEN SATURATED SOILS...ANY PERSISTENT THUNDERSTORM
COULD PRODUCE A FLOODING THREAT.
ATTENTION TURNS TO THE WEST NEXT WEEK AS UPPER LEVEL LOW ACROSS
THE WESTERN CONUS BEGINS TO WEAKEN AND EJECT SEVERAL SHORTWAVES
EAST BEFORE PULLING EAST ITSELF ACROSS THE MIDWEST. NOT MANY
CHANGES MADE TO THE FORECAST AS THERE WILL BE INCREASING CHANCES
OF THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK...UNTIL THE WAVE
PASSES TO OUR EAST. TEMPERATURES TO REMAIN SEASONABLY WARM AS
SOUTHERLY FLOW PERSISTS THROUGH THE EXTENDED FORECAST.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...
AREA OF SHWRS/EMBDD TSRA ASSOC WITH UPR LO SHUD DRIFT INTO STL
AREA TAF LOCATIONS THIS AFTN. ALTHO PREVAILING WX SHUD TRY TO
IMPROVE...MDT RA WL LIKELY CAUSE OCNL IFR VSBYS AND CIGS AT BOTH
KSTL AND KSUS. KUIN SHUD BE ON THE FRINGES OF THIS PCPN
SHIELD AND EXPERIENCE SLOW IMPROVEMENT...WHILE ANY PCPN IN KCOU AREA
SHUD BE FROM DVLPMT OF TSRA/SHRA AS AMS DESTABILIZES. W/O GOOD
FOCUSING MECHANISM HV OPTED TO NOWCAST TSRA THRT IN TAF LOCATIONS
DURG THE AFTN HRS. PCPN THRT FOR ALL LOCATIONS SHUD END BY ERY
THIS EVE...BUT WITH AMPLE LO LVL MSTR AND E LO LVL FLO THINK
CIGS/VSBYS WL BOTH DETERIORATE QUICKLY AFT SNST...MUCH QUICKER
THAN INDICATED MOS.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 4, 2:30 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI MAY 4 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
330 PM CDT FRI MAY 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. DUE
TO THE SLOW MOVEMENT OF THESE STORMS AND THE FACT THAT THE SOIL IS
SATURATED LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ASKED TO RELAY
RAINFALL REPORTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE
IN ST. LOUIS.
CVKING
Tornado, Macoupin
- When
- May 4, 4:04 PM CST to 4:06 PM CST
- Where
- Macoupin County, 5 mi W of Gillespie
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 40 yd
- Reported by
- Amateur Radio
- Coordinates
- 39.130, -89.923
A weak tornado formed in a field west of Gillespie. There was no damage.
Tornado, Madison
- When
- May 4, 4:50 PM CST to 4:54 PM CST
- Where
- Madison County, 3 mi E of Wood River
- Rating
- EF0
- Path length
- 0.02 mi
- Path width
- 40 yd
- Reported by
- Amateur Radio
- Coordinates
- 38.850, -90.024
A weak tornado formed in an open area east of Wood River. The tornado lasted for several minutes but moved very little. A local television traffic helicopter filmed the tornado for several minutes.
Tornado, Macoupin
- When
- May 4, 5:05 PM CST to 5:06 PM CST
- Where
- Macoupin County, 2 mi NE of Shipman
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 40 yd
- Reported by
- Trained Spotter
- Coordinates
- 39.140, -90.024
A weak tornado formed in a field northeast of Shipman. There was no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 4 to 5, 200713 deaths · 66 injured · $252 million · EF5 · 58 events
- Tornadoes and Hail in Kansas, May 4 to 6, 2007$3.6 million · EF1 · 77 events
- Flooding and Heavy Rain in Nebraska, May 4 to 14, 2007$1.9 million · 16 events
- Tornadoes and Hail in Kansas, May 4 to 5, 2007$740,000 · EF1 · 11 events
- Flash Flooding and Hail in Nebraska, May 4 to 5, 2007$231,000 · 2.5 in hail · 51 events
- Hail and Damaging Wind in Nebraska, May 4 to 5, 2007$735,000 · 1.75 in hail · 15 events
- Tornadoes and Hail in Oklahoma, May 4, 2007$113,000 · EF1 · 16 events
- Tornadoes and Hail in South Dakota, May 4, 2007EF1 · 12 events
- Hail and Damaging Winds in Georgia, May 4, 2007$13,000 · 1.75 in hail · 12 events
- Hail in Georgia, May 4, 2007$21,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in Tennessee, May 4, 2007$20,000 · 55 kt wind · 2 events
- Hail in Nebraska, May 4, 2007$5,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35465, 35467, 35466.